MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787107323025
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on may 25, 2017: the physician was performing an angioplasty of the left leg.He was going up and over from the right groin.Patient had two existing iliac stents.The physician used an amplatz wire because he was worried about getting through the tortuous anatomy.When backing the sos omni catheter out of the patient, the wire got caught on one of the patient's stents.He used force to pull the wire back after he met resistance from the stent.Imagining showed that a portion of the radiopaque tip detached from the proximal end of the catheter.The physician was able to retrieve all pieces through the sheath and complete the procedure with no harm to the patient.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a 4f soft-vu catheter.A visual review of the device noted a fracture near the tip, on the shaft of the device, and a fracture in the soft tip.The shaft fracture occurs 1.1cm from the weld joint.The soft tip fracture occurs 1.5cm from the tip.There is no sign on brittleness near the soft tip fracture.The device met all dimensional specifications.The customer's reported complaint description of soft-vu fracturing is confirmed.A definitive root cause for the reported complaint description cannot be determined, although it does not appear to be manufacturing related.The event description states that resistance was encountered when retracting the device through an existing stent in the patient.Continuing to retract while experiencing resistance is most likely the root cause to the fracture.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains a statement; "do not insert catheters directly through synthetic vascular grafts.Insert through a sheath introducer.Never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Reshaping of the catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat.When retracting catheters, great care must be taken to avoid exerting excessive pressure at the groin entry site.Excessive pressure may result in damage to the vessel, the catheter, or both" a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6653300
Report Number1319211-2017-00068
Device Sequence Number1285941
Product Code DQO
UDI-Device IdentifierH787107323025
UDI-PublicH787107323025
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2018
Device Catalogue NumberH787107323025
Device Lot Number4961002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by Manufacturer05/25/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1